MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. 3 IN 1 SHAVER 4.2MM; ARTHROSCOPE

ZIMMER SURGICAL, INC. 3 IN 1 SHAVER 4.2MM; ARTHROSCOPE
Model Number N/A
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).Evaluation and investigation are in process.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during surgery more metal flakes coming off the 4.2 relign 3-in-1 blades in oscillation mode.No harm or delay were reported.Due diligence information in process.No additional information available at this time.
 
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).The complaint was confirmed.Based on the investigation, the 3-in-1 shaver 4.2mm was observed with striations on the inner sheath tip which is evidence of metal particulate generation.The most likely root cause for the ¿metal flakes¿ is the failure of the concentricity of the inner sheath and the outer sheath.It is recommended to disposition the complaint 3-in-1 shaver 4.2mm as scrap.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during surgery more metal flakes coming off the 4.2 relign 3-in-1 blades in oscillation mode.There was a patient involved but no intervention, delay, and no foreign body was retained.Due diligence information complete.No additional information is available.

Brand Name
3 IN 1 SHAVER 4.2MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key18783996
Report Number0001526350-2024-00268
Device Sequence Number7757509
Product Code HRX
UDI-Device Identifier00859273007083
UDI-Public(01)00859273007083(11)231115(10)F23L15-01
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K233493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberN/A
Device Catalogue NumberR10008
Device Lot NumberF23L15-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose